Robust routing in wireless multi-hop networks

Yuchen Wu, Alejandro Ribeiro, Georgios B. Giannakis

Research output: Chapter in Book/Report/Conference proceedingConference contribution

9 Scopus citations

Abstract

This paper introduces a robust approach to stochastic multi-hop routing for wireless networks when the quality of links is modelled through a reliability matrix R. Yielding to the practical constraint that link reliabilities have to be measured, we consider that R is random with known mean and variance. Thus, network utilities are also random quantities. Robust routing algorithms are then introduced to maximize an average utility subject to a variance constraint; or, alternatively, to minimize variance subject to a minimum utility yield. We prove that both problems can be solved by convex programming techniques. We further show that the robust routing optimization problems exhibit a separable structure enabling the proposal of routing protocols based on communication with one-hop neighbors only. Although the communication cost to compute the optimal routes is thus significantly reduced, we show that there is no performance penalty with respect to optimal routes computed by a centralized algorithm.

Original languageEnglish (US)
Title of host publicationForty-first Annual Conference on Information Sciences and Systems, CISS 2007 - Proceedings
Pages637-642
Number of pages6
DOIs
StatePublished - Dec 1 2007
Event41st Annual Conference on Information Sciences and Systems, CISS 2007 - Baltimore, MD, United States
Duration: Mar 14 2007Mar 16 2007

Publication series

NameForty-first Annual Conference on Information Sciences and Systems, CISS 2007 - Proceedings

Other

Other41st Annual Conference on Information Sciences and Systems, CISS 2007
CountryUnited States
CityBaltimore, MD
Period3/14/073/16/07

Keywords

  • Communications
  • Networking
  • Signal processing

Fingerprint Dive into the research topics of 'Robust routing in wireless multi-hop networks'. Together they form a unique fingerprint.

  • Cite this

    Wu, Y., Ribeiro, A., & Giannakis, G. B. (2007). Robust routing in wireless multi-hop networks. In Forty-first Annual Conference on Information Sciences and Systems, CISS 2007 - Proceedings (pp. 637-642). [4298385] (Forty-first Annual Conference on Information Sciences and Systems, CISS 2007 - Proceedings). https://doi.org/10.1109/CISS.2007.4298385